Cnoidal wave solutions to Boussinesq systems
In this paper, two different techniques will be employed to study the cnoidal wave solutions of the Boussinesq systems. First, the existence of periodic travelling-wave solutions for a large family of systems is established by using a topological method. Although this result guarantees the existence of cnoidal wave solutions in a parameter region in the period and phase speed plane, it does not provide the uniqueness nor the non-existence of such solutions in other parameter regions. The explicit solutions are then found by using the Jacobi elliptic function series. Some of these explicit solutions fall in the parameter region where the cnoidal wave solutions are proved to exist, and others do not; so the method with Jacobi elliptic functions provides additional cnoidal wave solutions. In addition, the explicit solutions can be used in many ways, such as in testing numerical code and in testing the stability of these waves. © 2007 IOP Publishing Ltd and London Mathematical Society.
Chen, H., Chen, M., & Nguyen, N. (2007). Cnoidal wave solutions to Boussinesq systems. Nonlinearity, 20 (6), 1443-1461. https://doi.org/10.1088/0951-7715/20/6/007